It is not fair! I swear, every time I take some medication to relieve something when I am sick, it gives me something ELSE that makes me sicker!
Several years ago, I had this ear infection. So I go to my doctor and he gives me an antibiotic to stop the ear infection. Well, then I get a yeast infection (told you it was a TMI post!) from taking the antibiotic. So I stop the antibiotic and begin to treat the yeast infection with over the counter stuff. The ear infection comes back in full force (with the dizziness and fever, the whole deal.) So I go BACK to the doc, he gives me a second course of antibiotics which causes the yeast infection to come back full force. But I have to finish the course of antibiotics this time. So I end up treating the yeast infection TWICE to be sure I am rid of it.
This time around, I had a sinus infection. This was two weeks ago Friday. I was really good and went right to my doc and she prescribed Augmentin (a powerful antibiotic) and prednisone, and because I had the presence of mind to MENTION that I would have to start taking Acidophilus to avoid getting a yeast infection, she gave me Diflucan (the yeast infection drug) as well! Great, right? I covered all the bases this time, made sure I would not be sicker, that I would get well. Well, one would think so.
About 6 days after I finished the Augmentin and felt a hell of a lot better, I had chinese food for dinner. That night, I went to the bathroom and thought I was going to die. It continued the next day and I thought for sure that the food disagreed horribly with me. I tried to ride it out, as these things usually end within two days or so (if it's really bad.) But it kept going on. So I popped the Immodium Advanced chewables (the miracles of modern medicine!!) and things stopped. Really stopped. Like, those stop me from pooping for about a full day. I thought we were all set, no more problem.
Friday night, I go hang out impromptu with a friend of mine after I finish dinner. We go to get ice cream and stop at the store so she can finish making her dinner as well. We get back to her house and all of a sudden it hits me and I am in the bathroom again. Twice in 20 minutes. So I take my leave, rapidly. Get home and hit the bathroom like 3 more times! I vow not to eat anymore and take more Immodium. Things stop again for a day.
Then last night, it all happens again. It would not be so bad if it were just the runs. But no, this comes with intense intestinal cramping that makes me double over and moan with pain, not to mention the exhaustion afterwards and the feeling like I have just been kicked in the abs a hundred times. After having to hit the bathroom several times last night, I decided I have to see my doctor.
I call today and they get me right in. She tells me that she thinks I have C-Diff, also known as Clostridium Difficile. See, when you take antibiotics, there is that one intestinal bacteria that they don't kill. And sometimes, they end up taking over the place since no one is there to stop them. Add the random factor that I ended up taking some Acidophilus anyway at the end of my Augmentin regimen because I had developed a cold sore (yet another medical annoyance!!) and I think that kick started the growth and hostile takeover of this C-Diff guy (and it is hostile, believe me!!!)
So, now I am on ANOTHER antibiotic to stop this massive intestinal plague I've got goin' on and I have to provide the lab with stool samples. Three of 'em. Thrilling. I am so excited about this I could just pee. In a cup. No, wait, I have to do the other thing...in a cup.
Will this ever end?